| Catalog Number |
3312040 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cyst(s) (1800); Unspecified Infection (1930); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
| Date of Event |
10/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Subject id: (b)(6) study no: dots clinical adverse events received for pain post rt tka device and procedure(relatedness) device related: possibly procedure related: possibly date of event: 9/oct/2024 date of implant: no information provided date of revision: no information provided device location: right.Treatment/impact: revision surgery depuy components used in procedure without date of revision: catalog id: 151600508 lot id: jc8468 component type: tibial description: attune cr all poly tib sz5 8mm.Catalog id: 151820038 lot id: 4032067 component type: patellar description: attune medial dome pat 38mm.Catalog id: 150400204 lot id: d22080770 component type: femoral description: attune c/ret fem rt sz 4 cemented.Catalog id: 3312040 lot id: 3820386 component type: cement description: smart set cmw 1 40g.Catalog id: 3312040 lot id: 3846376 component type: cement description: smart set cmw 1 40g.Patient was seen on (b)(6) 2024, in the clinical office setting as part of her regular follow-up for knee replacement.She presented with persistent pain, swelling, and difficulty standing for lengthy periods of time or climbing stairs.X-rays show what appears to be bone resorption under posterior femur implant, and beneath the patella implant.Patient has not had fever or chills.Physician felt like this might be evidence of a low-grade indolent infection, so did knee aspiration procedure in the office, for cultures/synovasure tests.On (b)(6) 2024, patient was called by the clinical office to discuss findings of her knee culture aspiration and lab work.Her white blood cell count was elevated, and the cultures grew gram positive cocci--indicating that she has an infected knee.Plans were made to prepare for either a stage one or stage two revision of the knee to treat the infection.Plan was to see the patient again pre-operatively prior to the revision surgery.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A manufacturing record evaluation (nc search) was performed for the finished device product code: 3312040, lot: 3846376 and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : a manufacturing record evaluation (nc search) was performed for the finished device product code: 3312040, lot: 3846376 and no non-conformances / manufacturing irregularities were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 and h6 (health effect - clinical code and health effect - impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Operative notes received.The patient underwent a revision of her right knee on (b)(6) 2024 due to chronic infection over the past 6 months causing pain and swelling.Radiographic changes show resorptive change under the tibia.Intraoperatively, synovitis was found and a baker cyst was identified that had been infected.There was also a cyst somewhat in the lateral gutter with infected type tissue which was debrided.The entire prosthesis was removed and an antibiotic loaded spacer was placed.